MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MI IN SLT 3 MO TI CU BL RT; PROST, KNEE, PAT/FEMTIB, SEMI-CONSTRAINED, UNCEMENT, POROUS, COAT, POLY/MET/POLY

SMITH & NEPHEW, INC. GII MI IN SLT 3 MO TI CU BL RT; PROST, KNEE, PAT/FEMTIB, SEMI-CONSTRAINED, UNCEMENT, POROUS, COAT, POLY/MET/POLY
Model Number 71441137
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our reference number: (b)(4).
 
Event or Problem Description
It was reported that, a genesis ii mi in slt 3 mo titanium cu bl right is broken.It is unknown whether the event happened during surgery and if there was a patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation: a visual inspection was conducted and confirmed that the genesis ii mi in slt 3 mo titanium cu bl right is broken which causes it to not properly function.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.Therefore, product analysis could not be performed at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII MI IN SLT 3 MO TI CU BL RT
Common Device Name
PROST, KNEE, PAT/FEMTIB, SEMI-CONSTRAINED, UNCEMENT, POROUS, COAT, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11366637
Report Number1020279-2021-01539
Device Sequence Number11050622
Product Code MBH
UDI-Device Identifier03596010484093
UDI-Public03596010484093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441137
Device Catalogue Number71441137
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer04/21/2021
06/19/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/24/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1